Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Remedy for burning and fogginess after bleach entered eye by accident?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
Got some bleach in one eye while cleaning shower. Rinsed it with water for 10 minutes. It is still burning and I have some fog when using it. It is still burning. Should i sleep on it and see how it feels in morning or go to ER
Posted Sun, 16 Mar 2014 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 42 minutes later
Brief Answer: It requires eyewash and antibiotic eye drops. Detailed Answer: Hello Welcome to Health care magic Iam Dr. Dadapeer, an Ophthalmologist and I answer health problems related to eye. It seems from the history that bleaching powder is fell into your eyes, following which you are having burning of eyes and foggy vision. The first thing to be done is thorough wash with normal water to remove all the bleaching powder particles from the eye, which you have done. I advice you to repeat eye wash thoroughly and see that no more particles are retained in the eyes. Please check in the corners of the eye called as fornices as usually bleaching powder is known to be retained in these fornices. Since you have mentioned that you are having burning and foggy vision, the bleaching powder has caused some damage to the eyes. Bleaching powder contains calcium hypochlorite and it causes corrosive lesions when comes in contact with skin or eyes. The next management depends on the extent of damage caused by the bleaching powder. The treatment is by using antibiotic eye drops and artificial tears eye drops. Hence you require consultation with a eye doctor to look for the extent of damage to the structures of the eye. If you have access to a ER it is better to get examined at ER. If you do not have access to ER, you can repeat the eye wash and start using antibiotic eye drops and artificial eye drops. Hope I have answered your question and the information is helpful to you. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor